Texas, 2020

Hail and Damaging Winds in Texas, April 24, 2020

April 24, 2020 · NWS SHV · 34 events in 9 counties and zones

A southerly return flow commenced throughout the day on April 24th, in wake of a cold frontal passage that had occurred a couple of days prior on the 22nd. However, low level moisture return was meager, but a sharply amplifying upper level trough over the Central Plains and Midwest region dug south into the Red River Valley of Southern Oklahoma and North Texas during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A southerly return flow commenced throughout the day on April 24th, in wake of a cold frontal passage that had occurred a couple of days prior on the 22nd. However, low level moisture return was meager, but a sharply amplifying upper level trough over the Central Plains and Midwest region dug south into the Red River Valley of Southern Oklahoma and North Texas during the afternoon. Strong large scale forcing occurred ahead of this trough over Eastern and Southern Oklahoma into Northeast Texas, along and ahead of a reinforcing cold front that shifted southeast over these areas. Strong wind shear also developed ahead of the trough during the afternoon and evening, with very steep lapse rates noted beneath the trough over the Red River Valley into Northeast Texas. This contributed to the development of scattered severe thunderstorms during the afternoon over portions of Southern and Southeast Oklahoma and Northeast Texas, with several supercell thunderstorms developing and tracking southeast over these areas through the evening, and eventually into Northern Louisiana during the mid and late evening hours. Numerous reports of large hail were reported from these storms, with some isolated instances of damaging winds and funnel clouds across portions of Northeast Texas. Multiple cell mergers contributed to an extremely severe supercell with a large swath of destructive straight line winds in excess of 80-90 mph developing over Southern Morris and much of Cass Counties, which accelerated southeast into portions of Northwest Louisiana by mid-evening, thus ending the severe threat for Northeast Texas with the cold frontal passage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 5:41 PM CST, 4 minutes earlier.

Area forecast discussion, Apr 24, 5:41 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
641 PM CDT Fri Apr 24 2020

.AVIATION...
Convection to push east across most area terminals, with the
exception of LFK, this evening. Gusty winds expected in the
vicinity of thunderstorms. Conditions to improve after 25/06Z with
south to southwest winds around 10 to 15 knots and gusty becoming
northwest on Saturday. Gusts to diminish after 25/18Z with winds
persisting around 10 to 15 knots through 26/00z. /05/

&&

.PREV DISCUSSION... /issued 506 PM CDT Fri Apr 24 2020/

UPDATE...

Tornado Watch number 146 has been issued for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, and northeast
Texas through midnight CDT tonight. /33/

PREV DISCUSSION... /issued 329 PM CDT Fri Apr 24 2020/

SHORT TERM.../Tonight through Saturday Night/

This afternoon, the upper level trough is approaching the area
from the west while the dryline is beginning to take shape over
North Texas. Meanwhile, low level moisture continues to filter
into the Four State Region with dewpoints increasing into the
lower 60s over and near our western sections, and instability
will not be an issue as MLCAPE has already reached 1500-2000 J/kg
in these same areas. Convection should begin to fire along the
dryline just west of our area late this afternoon as it advances
east; this will provide the forcing needed to get things going.
Once the thunderstorms are underway, the deep layer sheer present
will allow for some of these to become supercells. Steep mid-level
lapse rates of 8 C/km and a wet bulb zero height of just under
10K ft will lead to some very large hail possible, especially
early on this evening. As more thunderstorm clusters develop into
the evening hours and push east across southern Arkansas and
northern Louisiana, a damaging wind threat will emerge. Isolated
tornadoes are not out of the question as 0-3km SRH will be
approaching 300 m2/s2. Most of this activity will occur between
4pm and midnight as the upper level trough and surface front race
through the area.

Behind this system, the pressure gradient will tighten across the
area with some strong and gusty winds left in its wake for the
first half of Saturday. Skies will become mostly clear during the
day tomorrow and will be quite pleasant with highs in the low to
mid 70s. Then, for Saturday night surface high pressure will
build into the region relaxing the winds and bringing cooler
temperatures to all sites. Lows Saturday night will range from the
upper 40s north of I-30 to the low to mid 50s elsewhere. /35/

LONG TERM.../Sunday through Thursday Night/

A progressive west-northwest flow aloft will remain over the region
for most of the long term period. Surface ridging and dry air aloft
in the wake of an earlier frontal passage should allow temperatures
to rebound nicely into mid 70s to near 80 degrees F, while keeping
rain chances low. The surface ridge will move east of the region by
Monday morning. Low-level winds will once again become southerly
advecting moisture back into the area from the Gulf of Mexico.
Despite little time for moisture to return, a weak shortwave trough
moving across the Central Plains should aid in the development of
scattered convection along a dryline/surface trough over Oklahoma
and Texas late Monday afternoon, which may then move into the area
overnight and into early Tuesday morning.

A much stronger upper trough will move across the Plains during the
day Tuesday driving the dryline and a cold front towards the region.
The upper trough will strengthen as it moves across the Mississippi
River, and thunderstorms are expected to become more numerous ahead
of the advancing front, especially Tuesday afternoon and night.
Severe weather cannot be completely ruled out as instability and
deep layer shear will be more than sufficient. The severe weather
threat should quickly diminish after midnight Wednesday morning as
the cold front sweeps across the region.

A upper level ridge will build and move over the Southern Plains
late in the week. Dry weather should return for Thursday. Despite
the cold front, very little change in airmass is anticipated as
daytime temperatures warm into the low to mid 80s.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  75  53  77 /  50   0   0   0
MLU  60  77  54  77 /  50   0   0   0
DEQ  53  74  48  77 /  60   0   0   0
TXK  55  73  51  75 /  60   0   0   0
ELD  55  75  51  77 /  70   0   0   0
TYR  55  75  52  77 /  30   0   0   0
GGG  55  75  52  77 /  40   0   0   0
LFK  57  78  54  80 /  40  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/35/09
Hazardous weather outlook, Apr 24, 2:13 PM CST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
313 PM CDT Fri Apr 24 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
313 PM CDT Fri Apr 24 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Severe thunderstorms are possible late this afternoon through
this evening across much of the region. Very large hail, damaging
winds, and isolated tornadoes will be possible quickly move east.
The threat for severe weather should end by midnight as the storms
exit the area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms are possible once again Tuesday and Tuesday night
areawide ahead of another upper level disturbance and associated
cold front. While the threat for severe thunderstorms can not be
ruled out, the threat for heavy rainfall will exist as well, which
may lead to localized flooding. Any severe weather or flood
threat will diminish by Wednesday morning as much drier air spills
southeast in the wake of the cold front.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed late this afternoon
through this evening. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

09

In the hours before

Local storm report, Apr 24, 1:29 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      4 S MARTIN              32.04N 93.22W
04/22/2020                   RED RIVER          LA   EMERGENCY MNGR

            FLOODING ON BRUSHY CREEK RD.

&&

WOODRUM
Local storm report, Apr 24, 1:48 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             3 ENE NASHVILLE         33.95N 93.81W
04/22/2020  E1.00 INCH       HEMPSTEAD          AR   PUBLIC

            CARS DENTED BY HAIL ALONG US HIGHWAY 371.

&&

WOODRUM
Local storm report, Apr 24, 2:18 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     6 W HUXLEY              31.77N 94.00W
04/22/2020                   SHELBY             TX   EMERGENCY MNGR

            TREES DOWN ON FM2694.

&&

WOODRUM
Local storm report, Apr 24, 2:30 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     POLLOCK                 31.53N 92.41W
04/22/2020                   GRANT              LA   PUBLIC

            TREES DOWN ON US HIGHWAY 165.

&&

WOODRUM
Special weather statement, Apr 24, 5:25 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
625 PM CDT Fri Apr 24 2020

TXZ136>138-150-250000-
Gregg TX-Smith TX-Harrison TX-Rusk TX-
625 PM CDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...SOUTHWESTERN
HARRISON...NORTHWESTERN RUSK AND SOUTHERN GREGG COUNTIES UNTIL 700 PM
CDT...

At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tyler, moving east at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Longview, Kilgore, Whitehouse, Overton, New London, Arp,
Liberty City, Lakeport, New Chapel Hill, Rolling Meadows, Monroe,
Stewart, Chalk Hill, Church Hill, Laird Hill and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

LAT...LON 3225 9529 3242 9529 3248 9461 3217 9460
TIME...MOT...LOC 2325Z 268DEG 46KT 3233 9520

33
Special weather statement, Apr 24, 5:28 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
628 PM CDT Fri Apr 24 2020

TXZ124>126-137-138-250015-
Upshur TX-Gregg TX-Harrison TX-Marion TX-Wood TX-
628 PM CDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...
NORTHWESTERN HARRISON...EAST CENTRAL WOOD...UPSHUR AND NORTH CENTRAL
GREGG COUNTIES UNTIL 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosewood, or 14 miles west of Gilmer, moving east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gilmer, Ore City, East Mountain, Diana, Rosewood, West Mountain,
Cedar Springs, Midway, Bettie, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

LAT...LON 3284 9528 3289 9471 3288 9471 3288 9459
      3258 9459 3265 9528
TIME...MOT...LOC 2328Z 270DEG 46KT 3275 9520

33

The radar

The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

22 hail, 7 thunderstorm wind, 5 funnel cloud. Local standard time, as filed.

Hail, Upshur

When
April 24, 5:45 PM CST
Where
Upshur County, 0.77 mi W of Gilmer
Measured
0.75 in hail
Reported by
Social Media
Coordinates
32.728, -94.943

A picture was posted to social media of penny size hail that fell in Gilmer.

Hail, Upshur

When
April 24, 5:58 PM CST
Where
Upshur County, 0.22 mi N of Diana
Measured
1.25 in hail
Reported by
Public
Coordinates
32.703, -94.751

Half dollar size hail fell near the Diana community.

Hail, Red River

When
April 24, 6:40 PM CST
Where
Red River County, 0.37 mi ESE of Bogata
Measured
1 in hail
Reported by
Social Media
Coordinates
33.468, -95.214

A picture of quarter size hail that fell in Bogota was posted to social media.

Funnel Cloud, Red River

When
April 24, 6:40 PM CST
Where
Red River County, 1.77 mi SE of Rugby
Reported by
Public
Coordinates
33.480, -95.250

A wall cloud was observed west of Bogota.

Hail, Harrison

When
April 24, 6:57 PM CST
Where
Harrison County, 1.75 mi W of Walkers Mill
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
32.581, -94.580

Quarter size hail fell about 6 miles north of Hallsville.

Hail, Marion

When
April 24, 6:58 PM CST
Where
Marion County, 1.78 mi SSW of Pruett
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.858, -94.366

Quarter size hail fell about 9 miles north of Jefferson on Highway 59.

Hail, Harrison

When
April 24, 7:00 PM CST
Where
Harrison County, 4.47 mi E of Walkers Mill
Measured
1 in hail
Reported by
Public
Coordinates
32.580, -94.473

Quarter size hail fell just southwest of Nesbitt.

Funnel Cloud, Titus

When
April 24, 7:00 PM CST
Where
Titus County, 0.55 mi WSW of Talco
Reported by
Storm Chaser
Coordinates
33.368, -95.109

A rapidly rotating funnel cloud was observed near Talco.

Funnel Cloud, Titus

When
April 24, 7:05 PM CST
Where
Titus County, 1.55 mi WNW of Mt Pleasant
Reported by
Law Enforcement
Coordinates
33.178, -95.005

A visual report of a rotating wall cloud was received west of Mount Pleasant High School.

Funnel Cloud, Titus

When
April 24, 7:05 PM CST
Where
Titus County, 1.99 mi SSW of Green Hill
Reported by
Storm Chaser
Coordinates
33.224, -95.015

A rotating wall cloud was observed about 4 miles north of Mount Pleasant.

Hail, Titus

When
April 24, 7:11 PM CST
Where
Titus County, 4.98 mi S of Talco
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
33.299, -95.086

Quarter size hail fell near Highway 271 between Talco and Mount Pleasant.

Hail, Rusk

When
April 24, 7:12 PM CST
Where
Rusk County, 1.72 mi NE of Monroe
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.348, -94.709

Quarter size hail was reported near the intersection of County Road 2118 and County Road 2121.

Hail, Harrison

When
April 24, 7:15 PM CST
Where
Harrison County, 1.17 mi WSW of Marshall
Measured
1 in hail
Reported by
Public
Coordinates
32.525, -94.389

Quarter size hail was reported on the south side of Marshall.

Hail, Titus

When
April 24, 7:15 PM CST
Where
Titus County, 2.58 mi NE of Mt Pleasant
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.201, -94.955

Quarter size hail fell on FM 1402 north of Mount Pleasant.

Hail, Titus

When
April 24, 7:15 PM CST
Where
Titus County, 2.88 mi NNE of Mt Pleasant
Measured
1.75 in hail
Reported by
Public
Coordinates
33.205, -94.954

Golfball size hail fell on FM 1402 near Harts Bluff School.

Funnel Cloud, Morris

When
April 24, 7:24 PM CST
Where
Morris County, 5.05 mi N of Cason
Reported by
Amateur Radio
Coordinates
33.122, -94.804

A wall cloud was observed several miles northwest of Daingerfield.

Hail, Titus

When
April 24, 7:25 PM CST
Where
Titus County, 0.92 mi WNW of Cookville
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
33.187, -94.864

Half dollar size hail fell along Highway 67 near the Cookville community. .

Hail, Cass

When
April 24, 7:30 PM CST
Where
Cass County, 2.85 mi SW of Bloomburg
Measured
1.25 in hail
Reported by
Social Media
Coordinates
33.101, -94.055

A photo of half dollar size hail that fell in the New Hope community just south of Bloomburg was posted to social media.

Thunderstorm Wind, Morris

When
April 24, 7:30 PM CST
Where
Morris County, 1.27 mi ENE of Omaha
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.184, -94.729

A tree was blown down onto a home on Joyner Street. Multiple power outages were reported in Omaha.

Hail, Rusk

When
April 24, 7:30 PM CST
Where
Rusk County, 1.04 mi N of Tatum
Measured
1 in hail
Reported by
Social Media
Coordinates
32.315, -94.521

A picture of quarter size hail that fell in Tatum was posted to social media.

Thunderstorm Wind, Morris

When
April 24, 7:30 PM CST
Where
Morris County, 2.34 mi N of Omaha
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.214, -94.744

Numerous trees were blown down over roadways across the northern half of Morris County.

Hail, Panola

When
April 24, 7:37 PM CST
Where
Panola County, 4.53 mi NE of Beckville
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.288, -94.387

A picture of golf ball size hail that fell in the Sterrett Hill community was posted to social media.

Hail, Panola

When
April 24, 7:40 PM CST
Where
Panola County, 6.22 mi NNE of Riderville
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.283, -94.338

A picture of golf ball size hail that fell in the Rocky Hill community was posted to social media.

Hail, Panola

When
April 24, 7:41 PM CST
Where
Panola County, 5.8 mi NNE of Riderville
Measured
1.25 in hail
Reported by
Social Media
Coordinates
32.277, -94.339

A picture of half dollar size hail that fell in the Grand Bluff community was posted to social media.

Hail, Cass

When
April 24, 7:52 PM CST
Where
Cass County, 1.42 mi E of Almira
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.100, -94.375

Quarter size hail fell several miles north of Linden.

Hail, Panola

When
April 24, 7:52 PM CST
Where
Panola County, 4.61 mi SW of De Berry
Measured
1.5 in hail
Reported by
Social Media
Coordinates
32.249, -94.221

A picture of ping pong ball size hail that fell just southwest of the DeBerry community was posted to social media.

Thunderstorm Wind, Cass

When
April 24, 7:53 PM CST
Where
Cass County, 4.85 mi NW of Fairview
Measured
78 kt (90 mph) estimated gust
Reported by
Storm Chaser
Coordinates
33.000, -94.439

Trees were blown down across multiple roadways several miles west of Linden.

Thunderstorm Wind, Cass

When
April 24, 7:54 PM CST
Where
Cass County, 4.1 mi NNW of Fairview
Measured
78 kt (90 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.002, -94.414

Numerous trees were downed on Highway 11 west of Linden, trapping multiple vehicles.

Thunderstorm Wind, Cass

When
April 24, 7:55 PM CST
Where
Cass County, 3.21 mi N of Fairview
Measured
78 kt (90 mph) estimated gust
Reported by
Storm Chaser
Coordinates
32.996, -94.384

Large trees were blown down across Highway 155 just southwest of Linden.

Thunderstorm Wind, Cass

When
April 24, 7:57 PM CST
Where
Cass County, 2.35 mi WSW of Linden
Measured
78 kt (90 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.013, -94.370

Numerous trees were downed across Linden. A very large tree fell across Frazior Street.

Thunderstorm Wind, Cass

When
April 24, 7:58 PM CST
Where
Cass County, 2.02 mi WSW of Linden
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.011, -94.363

Widespread straight-line wind damage was found throughout the city of Linden, where numerous hardwood and softwood trees were mostly uprooted with a few trunks snapped. An automobile service building on Houston Street in downtown Linden had its metal awning destroyed. Another building at the corner of South Church Street and Houston Street had a portion of its metal roof ripped off, bringing down cinder blocks from a wall and destroying a vehicle parked nearby. Locations along Texas Street, Oklahoma Street, Kildare Road, and Arkansas Avenue were particularly hard|hit with a more concentrated area of straight-line winds.

Hail, Cass

When
April 24, 8:00 PM CST
Where
Cass County, 0.78 mi NNE of Lanier
Measured
2 in hail
Reported by
Public
Coordinates
32.940, -94.374

Hail slightly larger than golf balls fell near the Lanier community south of Linden.

Hail, Cass

When
April 24, 8:07 PM CST
Where
Cass County, 0.34 mi W of Huffins
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
33.001, -94.136

Half dollar size hail fell in the Huffines community.

Hail, Cass

When
April 24, 8:15 PM CST
Where
Cass County, 0.3 mi S of Mc Leod
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.946, -94.081

A picture of golf ball size hail that fell in the McLeod community was submitted to social media.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 880413, 880414, 880415, 880453, 880421, 880425, 880422, 880424, 880420, 880426, 880427, 880429, 880430, 880431, 880432, 880433, 880434, 880436, 880437, 880438, 880439, 880454, 880455, 880457, 880441, 880458, 880446, 880440, 880445, 880443, 880475, 880447, 880450, 880451.